Analytical solutions of systems with piecewise linear dynamics

Y. Kominis, T. Bountis

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A class of nonautonomous dynamical systems, consisting of an autonomous nonlinear system and an autonomous linear periodic system, each acting by itself at different time intervals, is studied. It is shown that under certain conditions for the durations of the linear and the nonlinear time intervals, the dynamics of the nonautonomous piecewise linear system is closely related to that of its nonlinear autonomous component. As a result, families of explicit periodic, nonperiodic and localized breather-like solutions are analytically obtained for a variety of interesting physical phenomena.

Original languageEnglish
Pages (from-to)509-518
Number of pages10
JournalInternational Journal of Bifurcation and Chaos
Volume20
Issue number2
DOIs
Publication statusPublished - Feb 2010

    Fingerprint

Keywords

  • Analytical solutions
  • Nonautonomous systems
  • Piecewise linear systems

ASJC Scopus subject areas

  • Modelling and Simulation
  • Engineering (miscellaneous)
  • General
  • Applied Mathematics

Cite this